On the Cantor-Bendixson rank of metabelian groups
Annales de l'Institut Fourier, Volume 61 (2011) no. 2, p. 593-618
We study the Cantor-Bendixson rank of metabelian and virtually metabelian groups in the space of marked groups, and in particular, we exhibit a sequence (G n ) of 2-generated, finitely presented, virtually metabelian groups of Cantor-Bendixson rank ω n .
On étudie le rang de Cantor-Bendixson des groupes métabéliens ou virtuellement métabéliens dans l’espace des groupes marqués, et on exhibe notamment une suite (G n ) de groupes virtuellement métabéliens de présentation finie à deux générateurs, de rang de Cantor-Bendixson égal à ω n .
DOI : https://doi.org/10.5802/aif.2623
Classification:  20E15,  13E05,  20F05,  20F16,  57M07
Keywords: Metabelian groups, space of marked groups, Cantor-Bendixson analysis, Bieri-Strebel invariant, lattice of subgroups
@article{AIF_2011__61_2_593_0,
     author = {Cornulier, Yves},
     title = {On the Cantor-Bendixson rank of metabelian groups},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {61},
     number = {2},
     year = {2011},
     pages = {593-618},
     doi = {10.5802/aif.2623},
     zbl = {1238.20049},
     mrnumber = {2895067},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2011__61_2_593_0}
}
Cornulier, Yves. On the Cantor-Bendixson rank of metabelian groups. Annales de l'Institut Fourier, Volume 61 (2011) no. 2, pp. 593-618. doi : 10.5802/aif.2623. https://aif.centre-mersenne.org/item/AIF_2011__61_2_593_0/

[1] Abels, H. An example of a finitely presented solvable group, Homological group theory (Proc. Sympos., Durham, 1977), London Math. Soc. Lecture Note Ser., Cambridge Univ. Press, Cambridge, Tome 36 (1979), pp. 205-211 | MR 564423 | Zbl 0422.20026

[2] Bass, H. Descending chains and the Krull ordinal of commutative Noetherian rings, J. Pure Appl. Algebra, Tome 1 (1971), pp. 347-360 | Article | MR 302634 | Zbl 0226.13009

[3] Baumslag, G.; Solitar, D. Some two-generator one-relator non-Hopfian groups, Bull. Amer. Math. Soc., Tome 68 (1962), pp. 199-201 | Article | MR 142635 | Zbl 0108.02702

[4] Bieri, R.; Strebel, R. Valuations and finitely presented metabelian groups, Proc. London Math. Soc., Tome 41 (1980) no. 3, pp. 439-464 | Article | MR 591649 | Zbl 0448.20029

[5] Bieri, R.; Strebel, R. A geometric invariant for modules over an abelian group, J. Reine Angew. Math., Tome 322 (1981), pp. 170-189 | MR 603031 | Zbl 0448.20010

[6] Chabauty, C. Limite d’ensembles et géométrie des nombres, Bull. Soc. Math. France, Tome 78 (1950), pp. 143-151 | Numdam | MR 38983 | Zbl 0039.04101

[7] Champetier, C. L’espace des groupes de type fini, Topology, Tome 39 (2000) no. 4, pp. 657-680 | Article | MR 1760424 | Zbl 0959.20041

[8] Champetier, C.; Guirardel, V. Limit groups as limits of free groups, Israel J. Math., Tome 146 (2005), pp. 1-75 | Article | MR 2151593 | Zbl 1103.20026

[9] Cornulier, Y. Finitely presented wreath products and double coset decompositions, Geom. Dedicata, Tome 122 (2006), pp. 89-108 | Article | MR 2295543 | Zbl 1137.20019

[10] Cornulier, Y. The space of finitely generated rings, Internat. J. Algebra Comput., Tome 19 (2009) no. 3, pp. 373-382 | Article | MR 2522841 | Zbl 1177.13023

[11] Cornulier, Y.; Guyot, L.; Pitsch, W. On the isolated points in the space of groups, J. Algebra, Tome 307 (2007) no. 7, pp. 254-277 | Article | MR 2278053 | Zbl 1132.20018

[12] Grigorchuk, R. Degrees of growth of finitely generated groups and the theory of invariant means, Izv. Akad. Nauk SSSR Ser. Mat., Tome 48 (1984) no. 5, pp. 939-985 | MR 764305 | Zbl 0583.20023

[13] Gulliksen, H. A theory of length for Noetherian modules, J. Pure Appl. Algebra, Tome 3 (1973), pp. 159-170 | Article | MR 318228 | Zbl 0271.13005

[14] Hall, P. Finiteness conditions for soluble groups, Proc. London Math. Soc. i (1954) no. 16, pp. 419-436 | Article | MR 72873 | Zbl 0056.25603

[15] Hall, P. On the finiteness of certain soluble groups, Proc. London Math. Soc., Tome 9 (1959) no. 3, pp. 595-622 | Article | MR 110750 | Zbl 0091.02501

[16] Magnus, W. On a theorem of Marshall Hall, Annals of Math., Tome 40 (1939) no. 4, pp. 764-768 | Article | JFM 65.0068.01 | MR 262 | Zbl 0022.31403

[17] Mcconnell, J.; Robson, J. Noncommutative noetherian rings, Amer. Math. Soc. Providence, Grad. Stud. Math., Tome 30 (2001) | MR 1811901 | Zbl 0980.16019

[18] Olshanskii, A. On residualing homomorphisms and G-subgroups of hyperbolic groups, Internat. J. Algebra Comput., Tome 3 (1993) no. 4, pp. 365-409 | Article | MR 1250244 | Zbl 0830.20053

[19] Roseblade, J. Group rings of polycyclic groups, J. Pure Appl. Algebra, Tome 3 (1973), pp. 307-328 | Article | MR 332944 | Zbl 0285.20008

[20] Serre, J.-P. Cours d’arithmétique, Presses Universitaires de France (1970) | MR 255476 | Zbl 0376.12001

[21] Sierpiński, W. Cardinal and ordinal numbers, Państowe Wydawnictwo Naukowe, Warsaw, Second revised edition. Monografie Matematyczne, Tome 34 (1965) | MR 194339 | Zbl 0083.26803